{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,5,19]],"date-time":"2026-05-19T18:59:59Z","timestamp":1779217199675,"version":"3.51.4"},"reference-count":16,"publisher":"Frontiers Media SA","license":[{"start":{"date-parts":[[2026,4,15]],"date-time":"2026-04-15T00:00:00Z","timestamp":1776211200000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":["frontiersin.org"],"crossmark-restriction":true},"short-container-title":["Front. Pharmacol."],"abstract":"<jats:sec>\n                    <jats:title>Background<\/jats:title>\n                    <jats:p>Toxic epidermal necrolysis (TEN) is a potentially life-threatening adverse drug reaction characterized by extensive epidermal detachment and mucosal erosions. While delirium is a known complication in critically ill patients, its association with TEN remains poorly characterized.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Case<\/jats:title>\n                    <jats:p>We report a case of moxifloxacin-induced delirium with psychotic features in a patient who developed TEN secondary to methazolamide following orbital trauma. Physical examination revealed erythematous plaques with multiple flaccid bullae and widespread skin sloughing involving more than 40% of the total body surface area. The SCORTEN score was calculated as 2, corresponding to a predicted mortality rate of 12.1%. The patient was treated with intravenous immunoglobulin, systemic glucocorticosteroids, and supportive care. During hospitalization, she developed delirium attributable to moxifloxacin administration, which resolved promptly upon drug discontinuation.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Conclusion<\/jats:title>\n                    <jats:p>Delirium in critically ill dermatological conditions such as TEN is often multifactorial in origin. It may arise as a direct complication of severe systemic illness or as an adverse effect of necessary pharmacotherapy, with fluoroquinolones representing a well-recognized precipitant.<\/jats:p>\n                  <\/jats:sec>","DOI":"10.3389\/fphar.2026.1803575","type":"journal-article","created":{"date-parts":[[2026,4,15]],"date-time":"2026-04-15T05:41:05Z","timestamp":1776231665000},"update-policy":"https:\/\/doi.org\/10.3389\/crossmark-policy","source":"Crossref","is-referenced-by-count":1,"title":["Delirium associated with moxifloxacinin a patient with toxic epidermal necrolysis due to methazolamide: a case report"],"prefix":"10.3389","volume":"17","author":[{"given":"Ming-Yi","family":"Ruan","sequence":"first","affiliation":[{"name":"Department of Pharmacology, Hangzhou Third People\u2019s Hospital","place":["Hangzhou, China"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ze-Hu","family":"Liu","sequence":"additional","affiliation":[{"name":"Department of Dermatology, Hangzhou Third People\u2019s Hospital","place":["Hangzhou, China"]}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"1965","published-online":{"date-parts":[[2026,4,15]]},"reference":[{"key":"B1","doi-asserted-by":"publisher","first-page":"92","DOI":"10.1001\/archderm.1993.01680220104023","article-title":"Clinical classification of cases of toxic epidermal necrolysis, Stevens-Johnson syndrome, and erythema multiforme","volume":"129","author":"Bastuji-Garin","year":"1993","journal-title":"Archives Dermatology"},{"key":"B2","doi-asserted-by":"publisher","first-page":"VL01","DOI":"10.7860\/JCDR\/2017\/24323.9926","article-title":"Delirious state and agitation following heparin induced Stevens-Johnson syndrome","volume":"11","author":"Bidaki","year":"2017","journal-title":"J. Clin. Diagn Res."},{"key":"B3","doi-asserted-by":"publisher","first-page":"247","DOI":"10.1016\/j.ad.2015.05.003","article-title":"RF - Stevens-Johnson syndrome and toxic epidermal necrolysis: a treatment update","volume":"107","author":"de Quintana-Sancho","year":"2016","journal-title":"Actas Dermosifiliogr."},{"key":"B4","doi-asserted-by":"publisher","first-page":"257","DOI":"10.1007\/s40257-021-00661-0","article-title":"Culprit medications and risk factors associated with Stevens-Johnson syndrome and toxic epidermal necrolysis: population-based nested case-control study","volume":"23","author":"Gronich","year":"2022","journal-title":"Am. J. Clin. Dermatol"},{"key":"B5","doi-asserted-by":"publisher","first-page":"505","DOI":"10.1097\/MOP.0b013e32832d1fef","article-title":"An update on Stevens-Johnson syndrome and toxic epidermal necrolysis in children","volume":"21","author":"Koh","year":"2009","journal-title":"Curr. Opin. Pediatr."},{"key":"B6","doi-asserted-by":"publisher","first-page":"286","DOI":"10.1016\/j.jaip.2018.07.033","article-title":"Mycoplasma-induced toxic epidermal necrolysis with severe mucositis","volume":"7","author":"Liu","year":"2019","journal-title":"J. Allergy Clin. Immunol. Pract."},{"key":"B7","doi-asserted-by":"publisher","first-page":"307","DOI":"10.1007\/s40272-022-00515-0","article-title":"Management of drug-induced epidermal necrolysis (DEN) in pediatric patients: moving from drug-induced Stevens-Johnson syndrome, overlap and toxic epidermal necrolysis to a single unifying diagnosis of DEN","volume":"24","author":"Ramien","year":"2022","journal-title":"Paediatr. Drugs"},{"key":"B8","doi-asserted-by":"publisher","first-page":"21cr03108","DOI":"10.4088\/PCC.21cr03108","article-title":"Delirium in the context of zonisamide-induced toxic epidermal necrolysis","volume":"24","author":"Reinfeld","year":"2022","journal-title":"Prim. Care Companion CNS Disord."},{"key":"B9","doi-asserted-by":"publisher","first-page":"1989","DOI":"10.2217\/pgs.15.128","article-title":"Stevens-johnson syndrome and toxic epidermal necrolysis: an update on pharmacogenetics studies in drug-induced severe skin reaction","volume":"16","author":"Rufini","year":"2015","journal-title":"Pharmacogenomics"},{"key":"B10","doi-asserted-by":"publisher","first-page":"60","DOI":"10.1038\/clpt.2009.252","article-title":"ALDEN, an algorithm for assessment of drug causality in Stevens-Johnson syndrome and toxic epidermal necrolysis: comparison with case-control analysis","volume":"88","author":"Sassolas","year":"2010","journal-title":"Clin. Pharmacol. Ther."},{"key":"B11","doi-asserted-by":"publisher","first-page":"259","DOI":"10.1016\/j.psym.2017.11.001","article-title":"Fluoroquinolone-related neuropsychiatric events in hospitalized veterans","volume":"59","author":"Sellick","year":"2018","journal-title":"Psychosomatics"},{"key":"B12","doi-asserted-by":"publisher","first-page":"891","DOI":"10.1007\/s40257-024-00889-6","article-title":"Update on Stevens-Johnson syndrome and toxic epidermal necrolysis: diagnosis and management","volume":"25","author":"Shah","year":"2024","journal-title":"Am. J. Clin. Dermatol"},{"key":"B13","doi-asserted-by":"publisher","first-page":"329","DOI":"10.1146\/annurev-genom-083115-022324","article-title":"Drug-induced Stevens-Johnson syndrome and toxic epidermal necrolysis call for optimum patient stratification and theranostics via pharmacogenomics","volume":"19","author":"Sukasem","year":"2018","journal-title":"Annu. Rev. Genomics Hum. Genet."},{"key":"B14","doi-asserted-by":"publisher","first-page":"286","DOI":"10.1038\/s41397-018-0052-2","article-title":"Association between HLA-B*5901 and methazolamide-induced stevens-johnson syndrome\/toxic epidermal necrolysis: a systematic review and meta-analysis","volume":"19","author":"Tangamornsuksan","year":"2019","journal-title":"Pharmacogenomics J."},{"key":"B15","doi-asserted-by":"publisher","first-page":"472","DOI":"10.1016\/j.psym.2011.01.037","article-title":"Moxifloxacin-induced delirium with hallucinations","volume":"52","author":"Tasleem","year":"2011","journal-title":"Psychosomatics"},{"key":"B16","doi-asserted-by":"publisher","first-page":"785","DOI":"10.1176\/appi.ajp.2018.18070893","article-title":"Delirium","volume":"176","author":"Thom","year":"2019","journal-title":"Am. J. Psychiatry"}],"container-title":["Frontiers in Pharmacology"],"original-title":[],"link":[{"URL":"https:\/\/www.frontiersin.org\/articles\/10.3389\/fphar.2026.1803575\/full","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,15]],"date-time":"2026-04-15T05:41:06Z","timestamp":1776231666000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.frontiersin.org\/articles\/10.3389\/fphar.2026.1803575\/full"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,4,15]]},"references-count":16,"alternative-id":["10.3389\/fphar.2026.1803575"],"URL":"https:\/\/doi.org\/10.3389\/fphar.2026.1803575","relation":{},"ISSN":["1663-9812"],"issn-type":[{"value":"1663-9812","type":"electronic"}],"subject":[],"published":{"date-parts":[[2026,4,15]]},"article-number":"1803575"}}